MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: the reported event of numbers not being displayed properly on the system monitor was not confirmed.(b)(6) was evaluated and tested for several days and the reported event could not be duplicated.The unit was connected to a mock loop and it functioned as intended.The front housing had damage so it was replaced.A full functional checkout was performed and the unit passed all tests.The unit was returned to the customer site.A root cause for the reported damage was not conclusively determined through this analysis.A corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.(b)(6) was shipped to the customer on 10feb2011.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 4-¿system monitor¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.Heartmate iii instructions for use section 4-¿system monitor¿ and heartmate iii patient handbook section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the numbers were not being displayed properly on the system monitor.It was instructed to power off the monitor then power on to clear the issue.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19490171
Report Number2916596-2024-03691
Device Sequence Number20624127
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)110201
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number101915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown